Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 15, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 2, 2019, 12:51 AM CDT for Lincoln County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2019, 12:51 AM CDT (05:51 UTC)
- Expired
- Jun 2, 2019, 6:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 31 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1981 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
793
WGUS53 KLSX 020551
FFWLSX
MOC113-021145-
/O.NEW.KLSX.FF.W.0015.190602T0551Z-190602T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
1251 AM CDT Sun Jun 2 2019
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
East central Lincoln County in east central Missouri...
* Until 645 AM CDT.
* At 1247 AM CDT, emergency management reported that the Pin Oak
Levee was being overtopped by flood water from the Mississippi
River, presenting a flood threat to those along the levee. Flash
flooding could be immenent.
* Some locations that will experience flooding include...
Winfield and Foley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3909 9068 3905 9071 3900 9068 3894 9067
3893 9069 3892 9069 3892 9071 3891 9072
3892 9073 3893 9072 3893 9074 3909 9075
$$
MaplesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 11:02 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 1, 11:02 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1102 PM CDT Sat Jun 1 2019 .SHORT TERM... (Through Late Tonight) Issued at 329 PM CDT Sat Jun 1 2019 Thunderstorms have finally started to develop near a cold front which was poised to move through the region. There is also a pre- frontal trough across the area which could provide an additional focus for SHRA/TSRA development. Now that the storms have started to develop, the updrafts are strengthening rapidly. These storms were developing in an environment characterized by little cloud cover (read: ample insolation), CAPE values around 2000 J/kg, H7-H5 lapse rates of 6.5-7 deg C/km, and around 30-40 kts of 0-6km shear. BUFKIT soundings suggest that large hail is the primary threat, especially with any rotating storms. Clusters of storms would also pose a damaging wind threat. SHRA/TSRA should simultaneously shift southeastward and decrease in coverage through late evening. There is some uncertainty regarding the southern extent of the severe weather threat prior to 06z. Storms will be moving towards the southeast, but instability will wane with the loss of daytime heating. Overnight lows should be around 60 degrees, which is similar to last night and near seasonal normals. Kanofsky .LONG TERM... (Sunday through Next Saturday) Issued at 329 PM CDT Sat Jun 1 2019 A building ridge to the west and a deepening trough to the east will place the LSX CWA beneath northwest flow aloft for Sunday and Sunday night. With no upper disturbances and a drier post-frontal air mass in place, dry weather is expected during this time. Highs will be in the mid/upper 70s, which is several degrees below normal for this time of year. Overnight lows will be in the 50s, which is also below normal for this time of year. Radiational cooling may allow some spots to cool a bit lower than currently forecast. By Monday, the surface high pressure center over the Great Lakes will gradually shift southeastward towards the Ohio Valley while the upper ridge axis also begins to shift eastward and de-amplify. Highs will remain below average on Monday due to the influence of the high pressure center which will have suppressed the cold front farther to the south. Monday should be dry across most of the LSX CWA, but parts of central MO will be near a sharpening baroclinic zone and isolated SHRA/TSRA cannot be entirely ruled out. After the upper ridge axis shifts eastward, model solutions depict a slow-moving upper low over the southwestern CONUS which eventually lifts northeastward during the week. This will bring several potential periods of SHRA/TSRA to the region between Tuesday and next Saturday. Kanofsky && .AVIATION... (For the 06z TAFs through 06z Sunday Night) Issued at 1054 PM CDT Sat Jun 1 2019 Cold front near UIN will move southeastward through COU and the St Louis metro area late tonight. Southwest surface winds will veer around to a northwest direction after fropa. Scattered showers and storms just ahead of this front should be south of the taf sites by 06Z Sunday, with the sky clearing out late tonight. A north- northwest surface wind can be expected on Sunday with little if any cloudiness as a surface ridge moves southeastward into northern MO. SPECIFICS FOR KSTL: Cold front near UIN will move southeastward through STL late tonight. Southwest surface winds will veer around to a northwest direction after fropa. Scattered showers and storms just ahead of this front should be south of STL by 06Z Sunday, with the sky clearing out late tonight. A north-northwest surface wind can be expected on Sunday with little if any cloudiness as a surface ridge moves southeastward into northern MO. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...Flash Flood Watch through Sunday evening for Lewis MO-Marion MO. IL...None. && WFO LSX
Hazardous weather outlook, Jun 1, 4:21 PM CDT, 8 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 421 PM CDT Sat Jun 1 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021230- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 421 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms have developed this afternoon near a cold front. Some of the storms may be severe and capable of producing large hail up to the size of golf balls as well as damaging winds of 60 mph or greater. Major flooding is ongoing along many rivers, including main stem rivers and some tributaries. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance for thunderstorms across parts of the area from Monday night through Friday. Major flooding will continue along many rivers, including main stem rivers and some tributaries. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through this evening across parts of Missouri and Illinois. Kanofsky
In the hours before
Special weather statement, Jun 1, 9:38 PM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service St Louis MO
938 PM CDT Sat Jun 1 2019
ILZ079-102-020315-
Randolph IL-Monroe IL-
938 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE AND NORTHERN
RANDOLPH COUNTIES UNTIL 1015 PM CDT...
At 938 PM CDT, Doppler radar was tracking a strong thunderstorm over
Red Bud, moving southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Sparta, Red Bud, Evansville, Baldwin, Preston, Prairie, Ellis Grove,
Ruma, Houston, Walsh, Renault, Ames and New Palestine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Illinois.
LAT...LON 3794 8983 3814 9016 3829 9005 3825 8991
3824 8990 3822 8990 3822 8982 3818 8969
TIME...MOT...LOC 0238Z 300DEG 16KT 3818 9003
BrittSpecial weather statement, Jun 1, 10:12 PM CDT, 2 hours 39 minutes before
Special Weather Statement National Weather Service St Louis MO 1012 PM CDT Sat Jun 1 2019 ILZ100-101-MOZ061-063-064-020400- St. Clair IL-Madison IL-St. Louis MO-St. Charles MO- St. Louis City MO- 1012 PM CDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON AND NORTHWESTERN ST. CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS...CENTRAL ST. CHARLES AND NORTHEASTERN ST. LOUIS COUNTIES IN EAST CENTRAL MISSOURI AND ST. LOUIS CITY UNTIL 1100 PM CDT... At 1012 PM CDT, Doppler radar was tracking a strong thunderstorm over St. Ann, moving southeast at 45 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... St. Louis, St. Charles, Florissant, Chesterfield, Belleville, University City, Granite City, O'Fallon, Maryland Heights, East St. Louis, Hazelwood, Collinsville, Webster Groves, Ferguson, Creve Coeur, Fairview Heights, Overland, Clayton, Cahokia and Jennings. This includes the following highways... Interstate 64 in Illinois between exits 9 and 19. Interstate 70 in Missouri between exits 229 and 231. This also includes Scott Joplin Historic Site, First Missouri State Capitol Historic Site, and Horseshoe Lake State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for southwestern Illinois...and east central Missouri. LAT...LON 3870 9056 3886 9045 3865 8981 3838 8997 TIME...MOT...LOC 0312Z 298DEG 40KT 3874 9041 Tilly
Local storm report, Jun 1, 10:22 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1022 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 5 W UNION 38.45N 91.10W
06/01/2019 M0.25 INCH FRANKLIN MO TRAINED SPOTTER
&&
BRITTLocal storm report, Jun 1, 10:28 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1028 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL BLOOMSDALE 38.02N 90.22W
06/01/2019 E0.70 INCH STE. GENEVIEVE MO TRAINED SPOTTER
&&
GKSSpecial weather statement, Jun 1, 11:37 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service St Louis MO
1137 PM CDT Sat Jun 1 2019
MOZ073>075-084-085-099-020515-
Reynolds MO-Madison MO-Washington MO-Iron MO-St. Francois MO-
Ste. Genevieve MO-
1137 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR IRON...SOUTHWESTERN STE.
GENEVIEVE...NORTHEASTERN REYNOLDS AND MADISON COUNTIES IN
SOUTHEASTERN MISSOURI...SOUTHEASTERN WASHINGTON COUNTY IN EAST
CENTRAL MISSOURI AND ST. FRANCOIS COUNTIES IN SOUTHEASTERN MISSOURI
UNTIL 1215 AM CDT...
At 1136 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Desloge to near Belleview. Movement was
southeast at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Farmington, Bonne Terre, Desloge, Fredericktown, Bismarck, Ironton,
Leadwood, Park Hills, Pilot Knob, Iron Mountain Lake, Arcadia,
Irondale, Annapolis, Junction City, Cobalt, Marquand, Knob Lick, Iron
Mountain, Buckhorn and Glover.
This also includes St. Joe State Park, Fort Davidson Historic Site,
Elephant Rocks State Park, Taum Sauk Mountain State Park, and
Missouri Mines Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3770 9093 3798 9047 3765 9014 3731 9014
3732 9055 3727 9055 3727 9074 3723 9074
TIME...MOT...LOC 0436Z 328DEG 38KT 3790 9051 3770 9083
BrittSpecial weather statement, Jun 2, 12:13 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service St Louis MO
1213 AM CDT Sun Jun 2 2019
MOZ074-085-020545-
Madison MO-St. Francois MO-
1213 AM CDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR MADISON AND SOUTHEASTERN ST.
FRANCOIS COUNTIES IN SOUTHEASTERN MISSOURI UNTIL 1245 AM CDT...
At 1213 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cobalt, moving southeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Fredericktown, Junction City, Cobalt, Marquand, Buckhorn, Roselle,
Saco, Mine La Motte, Libertyville and Catherine Place.
LAT...LON 3732 9055 3760 9055 3760 9053 3762 9053
3764 9040 3777 9032 3767 9020 3769 9016
3766 9012 3764 9015 3755 9014 3731 9014
TIME...MOT...LOC 0513Z 312DEG 39KT 3755 9024
MaplesThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:12 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 63 min |
| Jun 1, 7:23 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike, Ralls | 52 min |
| Jun 1, 7:41 PM CDT | Areal Flood Advisory | LSX | Lincoln, Pike | 3 hr |
| Jun 1, 8:10 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 65 min |
| Jun 1, 10:12 PM CDT | Special Weather Statement | LSX | Saint Louis, City of Saint Louis | 48 min |
| Jun 1, 10:13 PM CDT | Areal Flood Advisory | LSX | Saint Charles | 6 hr |
| Jun 1, 10:24 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Jefferson, Washington | 37 min |
| Jun 1, 11:37 PM CDT | Special Weather Statement | LSX | Iron, Madison, Saint Francois | 38 min |
| Jun 2, 12:13 AM CDT | Special Weather Statement | LSX | Madison | 32 min |
| Jun 2, 6:44 AM CDT | Areal Flood Warning | LSX | Lincoln | 12 hr |
| Jun 2, 4:41 PM CDT | Flash Flood Warning | LSX | Lincoln | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.